MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1250 SYNCHRONY 2 PIN
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 06/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it is to be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The user suffered from a persistent infection over the left implant.According to study data, an adverse event was reported for redness and drainage from the left incision on (b)(6) 2021 (nine days after implantation) that resolved on (b)(6) 2021 with amoxicillin and mupirocin.On the (b)(6) 2021 swelling was reported.On (b)(6) 2021 the users mother reported redness with no fever.Antibiotics were prescribed and it was recommended not to wear the processor.The surgical incision was intact and the skin closed.The recipient had a type b tympanogram late after surgery and was concerning for possible otitis media.Medical records indicate a type b (flat) tympanogram on (b)(6) 2021, thus consistent with fluid or potential otitis media in the middle ear.Later incision and drainage was performed on (b)(6) 2021 and the user was treated with augmentin to treat the fluid collection in the left postauricular area.Preliminary lab results of cultured fluid revealed methicillin resistant staphylococcus aureus (mrsa), and the clinic started treatment with bactroban topical ointment on (b)(6) 2021.
 
Additional Manufacturer Narrative
Conclusions: device investigation did not reveal any device defect or damage, which is assumed to have been present whilst implanted.Mechanical damages found during investigation are attributable to the removal surgery.According to the information received from the field the recipient suffered from re-occurring infection at the surgical incision, which initially occurred nine days after implantation surgery.A review of the device devices sterilization records shows that the device has been subjected to a valid sterilization process.This is a final report.
 
Event or Problem Description
The user suffered from a persistent infection over the left implant.Explantation took place on (b)(6) 2021.The device housing was found in place and electrode array fully inserted.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
MDR Report Key12047842
Report Number9710014-2021-00459
Device Sequence Number3427240
Product Code MCM
UDI-Device Identifier09008737366773
UDI-Public(01)09008737366773
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMI1250 SYNCHRONY 2 PIN
Device Catalogue Number36706
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/15/2021
Supplement Date Received by Manufacturer06/15/2021
Initial Report FDA Received Date06/23/2021
Supplement Report FDA Received Date07/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age12 MO